# SDR QXEA2011052600355

- Difficulty date: May 22, 2011
- Submitted: May 26, 2011
- Operation: Air carrier
- Aircraft: N412QX
- Make and model: Bombdr DHC8402
- Aircraft serial: 4059
- Aircraft time: 23,367 hours, 24,167 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Bearing
- Part number: 4101910A
- Part serial: 0024
- Condition: Failed
- Location: Recirc Fan
- Part time: 614 hours, 638 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING DESCENT, EVERY TIME POWER LEVERS WERE PULLED BACK, ODOR OF HYD FLUID, F/A REPORTED BURNING PLASTIC ODOR CAME INTO BLEED.  PERFORMED FIM 71-00-00-810-817, INSPECTION OF P2.7, 3.0, 2.2 ON BOTH ENGS SHOWED NO OIL OR SOOT DURING ENG RUN, NO ODOR WAS NOTED.  INSPECTION OF THE RECIRC FAN FOUND BEARING SQUEALING AND FAN NOT STAYING ON SPEED. REMOVED AND REPLACED RECIRCULATION FAN IAW AMM 21-22-16. OPS AND LEAK CHECK GOOD.  INSPECTED FOR ENG AND HYD LEAKS, NONE FOUND.  ENG OIL LEVELS WERE GOOD AND NOT OVERSERVICED.  NO CDS FAULTS + CHIP DETECTORS CHECKED GOOD.  C/W PURGE RUN, SMELL DID NOT RETURN.
